MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENTII TRITANIUM CLUSTER48D; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 702-04-48D
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.Not returned.
 
Event or Problem Description
It was reported that during a mako tha, the liner would not lock into the trident ii 48mm shell.The liner was removed and a second liner (same catalog #, different lot) also would not lock into the shell.Surgeon decided to implant an mdm metal liner and adm/ mdm poly insert instead, and also 'down-sized' the stem to accommodate.The first 2 liners were from loaners.Surgery was completed with a delay of approximately 30 minutes.The stem needed to be changed because we were going to use a 4; which is a 35mm neck.He was going to use a 36mm minus head but since the 36mm liners would not lock in, he had to drop down to a 3 stem which is 5mm less neck length and use a plus head option.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding seating/locking issues involving a trident ii shell was reported.The event was not confirmed.Method & results: -product evaluation and results: could not be performed as the device remains implanted.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIDENTII TRITANIUM CLUSTER48D
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11168884
Report Number0002249697-2021-00113
Device Sequence Number19723748
Product Code LPH
UDI-Device Identifier07613327343861
UDI-Public07613327343861
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K171768
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number702-04-48D
Device Catalogue Number702-04-48D
Device Lot Number79906701A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR